Please use this identifier to cite or link to this item: http://hdl.handle.net/2440/96252
Citations
Scopus Web of Science® Altmetric
?
?
Type: Journal article
Title: Guaranteed ellipse fitting with a confidence region and an uncertainty measure for centre, axes, and orientation
Author: Szpak, Z.
Chojnacki, W.
van den Hengel, A.
Citation: Journal of Mathematical Imaging and Vision, 2015; 52(2):173-199
Publisher: Springer
Issue Date: 2015
ISSN: 0924-9907
1573-7683
Statement of
Responsibility: 
Zygmunt L. Szpak, Wojciech Chojnacki, Anton van den Hengel
Abstract: A simple and fast ellipse estimation method is presented based on optimisation of the Sampson distance serving as a measure of the quality of fit between a candidate ellipse and data points. Generation of ellipses, not just conics, as estimates is ensured through the use of a parametrisation of the set of all ellipses. Optimisation of the Sampson distance is performed with the aid of a custom variant of the Levenberg–Marquardt algorithm. The method is supplemented with a measure of uncertainty of an ellipse fit in two closely related forms. One of these concerns the uncertainty in the algebraic parameters of the fit and the other pertains to the uncertainty in the geometrically meaningful parameters of the fit such as the centre, axes, and major axis orientation. In addition, a means is provided for visualising the uncertainty of an ellipse fit in the form of planar confidence regions. For moderate noise levels, the proposed estimator produces results that are fully comparable in accuracy to those produced by the much slower maximum likelihood estimator. Due to its speed and simplicity, the method may prove useful in numerous industrial applications where a measure of reliability for geometric ellipse parameters is required.
Keywords: Ellipse fitting; maximum likelihood; uncertainty measure; simultaneous confidence region; centre; semi-major and semi-minor axes; orientation
Rights: © Springer Science+Business Media New York 2014
RMID: 0030022966
DOI: 10.1007/s10851-014-0536-x
Appears in Collections:Computer Science publications

Files in This Item:
There are no files associated with this item.


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.